My eye doctor put me on Areds2 .it is causing an upset stomach, has anyone else had this ?
Interested in more discussions like this? Go to the Eye Conditions group.
Macular degeneration eye disease ..
I'm tagging @bonitav Mentor @johnbishop as they've discussed AREDS 2, and I'd like to share this information about "What AREDS Means for You: https://nei.nih.gov/areds2/PatientFAQ
Eye Conditions group on Connect, https://connect.mayoclinic.org/group/eye-conditions/ has some great discussions taking place; please feel free to scroll through and join in wherever you feel comfortable. For instance, here's one about macular degeneration that might interest you:
Slow degradation of my vision. Seeing a retina specialist https://connect.mayoclinic.org/discussion/after-a-slow-degradation-of-my-vision-especially-close-as-in-computer/
@sally1b2b, have your digestive issues settled?
I've been taking AREDS 2 for about a year and have never experienced an upset stomach after taking the pill. I recently started taking one in the morning and one in the evening which I think is the dosage recommended on the packaging. I have a friend in his mid 80s who was involved in the Bausch and Laumb study for AREDS 2 and he still receives free pills from them. He's never had any stomach issues either. I did find that it is a known side effect that you should discuss with your doctor if you are having it.
PreserVision AREDS 2 Side Effects
It didn’t upset my stomach but I had a much worse side effect. I experienced an incredible muscle weakness to a point that I could barely function. After 2 months I was unable to climb stairs to a point that I felt paralyzed. It was dramatic and debilitating. After quitting AREDS2, I was back to normal! I lost most of the summer; never imagined vitamins and minerals could be so dangerous.
I am new to this site and I want to ask a question. My eye Dr just put me on AREDS2 PreserVision and I also get an upset stomach. I am wondering if this is weight related. I am to take two tablets, one after eating in the morning and one after dinner. My question is should a woman who weighs approximately 120 lbs take the same two pill dosage, morning and evening as at 200 lb man? Thank you!
Jump to this post
Hi @gagirl2019 and welcome. I'm tagging @sally1b2b to see if she has any tips about dealing with upset stomach related to AREDS2. Have you discussed the possibility of reducing your dosage with your doctor? Do you find the upset stomach to be less with either the morning or the evening dose?
Thanks! Not yet as I just began taking them and it's not been a week. I am hoping my body will adjust. It is less with the evening dose, so I may need to eat more in the mornings.
Thank you for your prompt response! Greatly appreciated!!
I have taken Preservision with Areds 2 for over 5 years and also take one in the am and one in the pm rather than 2 at the same time. I have never had stomach problems and wonder if spacing them out that way would lessen the effects of any stomach upset. I also happen to take one right before breakfast and dinner just as a reminder so that might help also.
I would love to receive free vitamins….they ain’t cheap but I am cagy about getting them at a good price.
It may help to take the supplement with your meals rather than on an empty stomach.
@Sally 1b2b Hi Sally I've been on AREDS for 3_4 years and take mine after I eat I never had any side effects any medicine unless it says take on an empty stomach should be taken after or during the time you eat Ask your Dr about it. I take also 1 after bkft and 1 after supper
I am doing better with one after breakfast and one after dinner now. Thank you for your comments.
My Ophthalmologist prescribed preservision. The expense is keeping me from getting this over the counter supplement. Is there an organization that would allow me to receive for free ?
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In